Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 8, 2004, 3:49 PM EDT for Charlton County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2004, 3:49 PM EDT (19:49 UTC)
- Expired
- Apr 8, 2004, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Charlton County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:10 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:35 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 8, 1:35 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 135 PM EDT THU APR 8 2004 .SHORT TERM...WILL KEEP THIS SHORT DUE TO SEVERE WEATHER THREAT. THUNDERSTORMS NOW SOUTH OF AREA THAT EARLIER PRODUCED ISOLATED SEVERE WEATHER. ANOTHER AREA OF CONVECTION IN S GA MOVING TOWARD AREA SHOULD PUSH ACROSS SE GA THIS AFTERNOON AND EARLY EVENING. SHORT WAVE TROUGH WILL MOVE TO E COAST AROUND 00Z THIS EVENING ENDING RAIN CHANCES. ZONAL FLOW ALOFT WILL KEEP THINGS QUIET FRIDAY AND SATURDAY WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE NORMAL. .LONG TERM...RAIN CHANCES RETURN SUNDAY AND MONDAY AS AN UPPER TROUGH AMPLIFYS OVER PLAINS AND APPROACHES AREA. && .MARINE...WILL GO WITH SCEC CONDITIONS. PREFRONTAL TROUGH WILL MOVE ACROSS TONIGHT WITH A STALLING COLD FRONT ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 56 81 55 82 / 50 00 00 00 SSI 60 77 60 77 / 50 00 00 00 JAX 59 81 58 81 / 30 00 00 00 SGJ 61 77 61 80 / 20 00 00 00 GNV 60 83 57 84 / 20 00 00 00 OCF 61 82 56 85 / 20 00 00 00 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MZ/JD
Hazardous weather outlook, Apr 8, 10:51 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1051 AM EDT THU APR 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1051 AM EDT THU APR 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND PARTS OF NORTHEAST FLORIDA... THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE STRONG DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS SHOULD ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
In the hours before
Local storm report, Apr 8, 2:39 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL NEEDHAM 31.16N 82.43W
04/08/2004 0.50 INCH WARE GA PUBLIC
0230 PM HAIL HOMERVILLE 31.04N 82.75W
04/08/2004 0.25 INCH CLINCH GA EMERGENCY MNGR
&&
MZSpecial weather statement, Apr 8, 2:45 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU APR 8 2004 GAZ153-154-081930- COASTAL GLYNN GA-INLAND GLYNN GA- 245 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF DOCK JUNCTION...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN...BRUNSWICK...BOYS ESTATE...DOCK JUNCTION...COUNTRY CLUB ESTATES...ST. SIMONS...GLYNN HAVEN AND LITTLE ST. SIMONS ISLAND THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Apr 8, 3:04 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT THU APR 8 2004 FLZ033-035>038-040-081930- ALACHUA-FLAGLER-GILCHRIST-MARION-PUTNAM-ST JOHNS- 304 PM EDT THU APR 8 2004 ...SEVERE THUNDERSTORM WATCH 54 HAS BEEN CANCELED FOR ALACHUA... FLAGLER...GILCHRIST...MARION...PUTNAM...AND ST JOHNS COUNTIES. THUNDERSTORMS THAT AFFECTED THE AREA EARLIER HAVE MOVED SOUTH OF THE AREA SO THE SEVERE THREAT HAS ENDED. MZ
Local storm report, Apr 8, 3:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 10 SW HOMERVILLE 30.93N 82.87W
04/08/2004 1.25 INCH CLINCH GA COUNTY OFFICIAL
OCCURRED IN TOWN OF DUPONT
0300 PM HAIL HOMERVILLE 31.04N 82.75W
04/08/2004 0.88 INCH CLINCH GA TRAINED SPOTTER
0300 PM HAIL 5 S PEARSON 31.22N 82.85W
04/08/2004 1.75 INCH ATKINSON GA PUBLIC
TREE LIMBS DOWN ON HIGHWAY 441
0310 PM HAIL 6 NW ST. SIMONS 31.24N 81.46W
04/08/2004 0.25 INCH GLYNN GA TRAINED SPOTTER
&&
MZSpecial weather statement, Apr 8, 3:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 PM EDT THU APR 8 2004 GAZ164-082015- CHARLTON GA- 333 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF RACE POND...OR ABOUT 12 MILES SOUTHWEST OF HOBOKEN...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...WINOKUR AND HOMELAND THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Local storm report, Apr 8, 3:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 8 S WAYCROSS 31.10N 82.36W
04/08/2004 1.25 INCH WARE GA FIRE DEPT/RESCUE
HAIL REPORTED ON SWAMP RD. IN OBEDIAH VILLAGES
&&
MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:45 AM EDT | Severe Thunderstorm Warning | JAX | Clay | 45 min |
| Apr 8, 11:00 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 60 min |
| Apr 8, 11:07 AM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 38 min |
| Apr 8, 11:16 AM EDT | Special Marine Warning | JAX | 59 min | |
| Apr 8, 12:13 PM EDT | Special Marine Warning | JAX | 77 min | |
| Apr 8, 1:21 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 39 min |
| Apr 8, 2:54 PM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 8, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Apr 8, 4:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 8, 2:35 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 55 min |
| Apr 8, 3:30 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Ware | 60 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.